BIROn - Birkbeck Institutional Research Online

    A new error estimate of the fast gauss transform

    Baxter, B.J.C.B. and Roussos, George (2002) A new error estimate of the fast gauss transform. SIAM Journal on Scientific Computing 24 (1), pp. 257-259. ISSN 1064-8275.

    Full text not available from this repository.


    The fast Gauss transform of L. Greengard and J. Strain [SIAM J. Sci. Statist. Comput., 12 (1991), pp. 79--94] reduces the computational complexity of the evaluation of the sum of N Gaussians at M points in d-dimensional space from ${\cal O}(MN)$ to ${\cal O}(M+N)$ floating-point operations. In this note, we provide numerical evidence that the error estimate of Lemma 2.1 in [SIAM J. Sci. Statist. Comput., 12 (1991), pp. 79--94] is erroneous and then proceed to calculate a replacement error estimate for the fast Gauss transform, incorporating an improved upper bound for Hermite functions.


    Item Type: Article
    School: School of Business, Economics & Informatics > Computer Science and Information Systems
    Depositing User: Sarah Hall
    Date Deposited: 11 Oct 2021 17:15
    Last Modified: 11 Oct 2021 17:15


    Activity Overview
    6 month trend
    6 month trend

    Additional statistics are available via IRStats2.

    Archive Staff Only (login required)

    Edit/View Item Edit/View Item